Alert archive / South Dakota / Snow Advisories in 2006
Snow Advisory 2, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this snow advisory at Mar 12, 2006, 3:37 AM CST for 9 counties in South Dakota; 7 counties in Iowa; Dakota County, Dixon County, Nebraska. It took effect at Mar 12, 2006, 10:00 AM CST. It was in force for 83 min.
The area
The counties it named.
The facts
- Issued
- Mar 12, 2006, 3:37 AM CST (09:37 UTC)
- In effect from
- Mar 12, 2006, 10:00 AM CST
- Expired
- Mar 12, 2006, 11:23 AM CST
- In force
- 83 min
- Issued by
- NWS Sioux Falls, SD
Counties Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Ida County, IA, O'Brien County, IA, Plymouth County, IA, Woodbury County, IA, Dakota County, NE, Dixon County, NE, Aurora County, SD, Beadle County, SD, Brookings County, SD, Brule County, SD, Gregory County, SD, Jerauld County, SD, Kingsbury County, SD, Miner County, SD, Sanborn County, SD
The radar
The Sioux Falls radar (KFSD), 37 km from the middle of the area, began a volume at 09:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 9.6 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1783 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- -48 m²/s²
- 0-3 km storm-relative helicity
- -50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KFSD 120937 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 337 AM CST SUN MAR 12 2006 .STRONG LOW PRESSURE WILL MOVE FROM THE CENTRAL ROCKIES...THROUGH NEBRASKA INTO SOUTHWEST MINNESOTA TODAY. THIS WILL ALLOW AN AREA OF SNOW TO DEVELOP THIS MORNING OVER SOUTH CENTRAL SOUTH DAKOTA...THEN SPREAD INTO SOUTHWEST MINNESOTA AND NORTHWEST IOWA LATE THIS AFTERNOON AND EARLY THIS EVENING. THE SNOW WILL BECOME HEAVY AT TIMES...ESPECIALLY OVER SOUTHEAST SOUTH DAKOTA AND SOUTHWEST MINNESOTA...WHERE AROUND 8 INCHES OF SNOW WILL BE POSSIBLE. THE HEAVIEST SNOW SHOULD SHIFT EAST OF THE AREA ON SUNDAY NIGHT...BUT NORTH TO NORTHWEST WINDS AS HIGH AS 35 MPH AT TIMES COULD CREATE SOME BLOWING AND DRIFTING. SDZ060-061-065-066-068>070-121745- /O.UPG.KFSD.WS.A.0004.060312T2200Z-060313T1200Z/ /O.NEW.KFSD.WS.W.0002.060312T1800Z-060313T0600Z/ HANSON-MCCOOK-HUTCHINSON-TURNER-BON HOMME-YANKTON-CLAY SD- INCLUDING THE CITIES OF...ALEXANDRIA...EMERY...SALEM...PARKSTON... OLIVET...PARKER...TYNDALL...YANKTON...VERMILLION 337 AM CST SUN MAR 12 2006 ...WINTER STORM WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT CST TONIGHT. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. SNOW WILL DEVELOP LATE THIS MORNING...BECOMING HEAVY AT TIMES THIS AFTERNOON AND EVENING. SNOWFALL RATES OF 1 TO 2 INCHES AN HOUR WILL BE POSSIBLE...WITH STORM TOTAL SNOWFALL AROUND 8 INCHES POSSIBLE. NORTHEAST WINDS WILL INCREASE THIS AFTERNOON...THEN BECOME MORE NORTHERLY THIS EVENING. GUSTS AS HIGH AS 35 MPH WILL BE POSSIBLE...CREATING SOME BLOWING AND DRIFTING. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ SDZ059-063-064-121745- /O.UPG.KFSD.WS.A.0004.060312T1800Z-060313T0600Z/ /O.NEW.KFSD.WS.W.0002.060312T1800Z-060313T0600Z/ DAVISON-CHARLES MIX-DOUGLAS- INCLUDING THE CITIES OF...MITCHELL...WAGNER...LAKE ANDES...ARMOUR 337 AM CST SUN MAR 12 2006 ...WINTER STORM WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT CST TONIGHT. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. SNOW WILL DEVELOP LATE THIS MORNING...BECOMING HEAVY AT TIMES THIS AFTERNOON AND EVENING. SNOWFALL RATES OF 1 TO 2 INCHES AN HOUR WILL BE POSSIBLE...WITH STORM TOTAL SNOWFALL AROUND 8 INCHES POSSIBLE. NORTHEAST WINDS WILL INCREASE THIS AFTERNOON...THEN BECOME MORE NORTHERLY THIS EVENING. GUSTS AS HIGH AS 35 MPH WILL BE POSSIBLE...CREATING SOME BLOWING AND DRIFTING. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ IAZ001>003-012-MNZ071-072-080-081-089-090-097-098-SDZ055-056-062- 067-071-121745- /O.UPG.KFSD.WS.A.0004.060312T2200Z-060313T1200Z/ /O.NEW.KFSD.WS.W.0002.060312T2000Z-060313T1000Z/ LYON IA-OSCEOLA-DICKINSON-SIOUX-LINCOLN MN-LYON MN-MURRAY- COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK-LAKE-MOODY-MINNEHAHA- LINCOLN SD-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...SIBLEY...SPIRIT LAKE... ORANGE CITY...SIOUX CENTER...TYLER...IVANHOE...MARSHALL... SLAYTON...WINDOM...WORTHINGTON...JACKSON...PIPESTONE...LUVERNE... MADISON...FLANDREAU...SIOUX FALLS...CANTON...NORTH SIOUX CITY... ELK POINT 337 AM CST SUN MAR 12 2006 ...WINTER STORM WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 4 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 4 AM CST MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. SNOW WILL DEVELOP THIS AFTERNOON...BECOMING HEAVY AT TIMES THROUGH THE OVERNIGHT HOURS. SNOWFALL RATES OF 1 TO 2 INCHES AN HOUR WILL BE POSSIBLE...WITH STORM TOTAL SNOWFALL OF 6 TO 10 INCHES LIKELY. NORTHEAST WINDS WILL INCREASE THIS AFTERNOON...THEN BECOME MORE NORTHERLY THIS EVENING. GUSTS AS HIGH AS 35 MPH CAN BE EXPECTED... CREATING SOME BLOWING AND DRIFTING. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ SDZ038-050-052-053-057-058-121745- /O.UPG.KFSD.WS.A.0004.060312T1800Z-060313T0600Z/ /O.NEW.KFSD.SN.Y.0002.060312T1600Z-060313T0600Z/ BEADLE-GREGORY-JERAULD-SANBORN-BRULE-AURORA- INCLUDING THE CITIES OF...HURON...GREGORY...BURKE... WESSINGTON SPRINGS...WOONSOCKET...CHAMBERLAIN...PLANKINTON 337 AM CST SUN MAR 12 2006 ...SNOW ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO MIDNIGHT CST TONIGHT. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. SNOW WILL DEVELOP THIS MORNING...WITH ACCUMULATING SNOW EXPECTED FROM LATE THIS MORNING INTO THE EARLY EVENING. 3 TO 5 INCHES OF SNOW IS LIKELY...AND WITH AN INCREASING NORTH WIND...BLOWING AND DRIFTING CAN ALSO BE EXPECTED. MOST OF THE ACTIVITY WILL SHIFT EAST OF THE AREA BY MIDNIGHT. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ SDZ039-040-054-121745- /O.UPG.KFSD.WS.A.0004.060312T2200Z-060313T1200Z/ /O.NEW.KFSD.SN.Y.0002.060312T1600Z-060313T0600Z/ KINGSBURY-BROOKINGS-MINER- INCLUDING THE CITIES OF...DE SMET...BROOKINGS...HOWARD 337 AM CST SUN MAR 12 2006 ...SNOW ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO MIDNIGHT CST TONIGHT. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. SNOW WILL DEVELOP THIS MORNING...WITH ACCUMULATING SNOW EXPECTED FROM LATE THIS MORNING INTO THE EARLY EVENING. 3 TO 5 INCHES OF SNOW IS LIKELY...AND WITH AN INCREASING NORTH WIND...BLOWING AND DRIFTING CAN ALSO BE EXPECTED. MOST OF THE ACTIVITY WILL SHIFT EAST OF THE AREA BY MIDNIGHT. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ IAZ013-014-020-121745- /O.UPG.KFSD.WS.A.0004.060312T2200Z-060313T1200Z/ /O.NEW.KFSD.SN.Y.0002.060313T0000Z-060313T1000Z/ OBRIEN-CLAY IA-PLYMOUTH- INCLUDING THE CITIES OF...SHELDON...PRIMGHAR...SPENCER...LE MARS 337 AM CST SUN MAR 12 2006 ...SNOW ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 4 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 4 AM CST MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. SNOW WILL DEVELOP EARLY THIS EVENING...WITH ACCUMULATING SNOW EXPECTED OVERNIGHT INTO MONDAY MORNING. 2 TO 4 INCHES OF SNOW IS LIKELY...AND WITH AN INCREASING NORTH WIND...BLOWING AND DRIFTING CAN ALSO BE EXPECTED. MOST OF THE ACTIVITY WILL SHIFT EAST OF THE AREA ON MONDAY MORNING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ IAZ021-022-031-032-NEZ013-014-121745- /O.NEW.KFSD.SN.Y.0002.060313T0000Z-060313T1000Z/ CHEROKEE-BUENA VISTA-WOODBURY-IDA-DIXON-DAKOTA- INCLUDING THE CITIES OF...CHEROKEE...STORM LAKE...SIOUX CITY... IDA GROVE...WAKEFIELD...PONCA...SOUTH SIOUX CITY 337 AM CST SUN MAR 12 2006 ...SNOW ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 4 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 4 AM CST MONDAY. SNOW WILL DEVELOP EARLY THIS EVENING...WITH ACCUMULATING SNOW EXPECTED OVERNIGHT INTO MONDAY MORNING. 2 TO 3 INCHES OF SNOW IS LIKELY...AND WITH AN INCREASING NORTH WIND...BLOWING AND DRIFTING CAN ALSO BE EXPECTED. MOST OF THE ACTIVITY WILL SHIFT EAST OF THE AREA ON MONDAY MORNING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
2 follow-up statements
000 WWUS43 KFSD 121650 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 1050 AM CST SUN MAR 12 2006 .STRONG LOW PRESSURE WILL MOVE FROM THE CENTRAL ROCKIES...THROUGH NEBRASKA INTO SOUTHWEST MINNESOTA TODAY. THIS WILL ALLOW AN AREA OF SNOW TO DEVELOP THIS MORNING OVER SOUTH CENTRAL SOUTH DAKOTA... THEN SPREAD INTO SOUTHWEST MINNESOTA AND NORTHWEST IOWA LATE THIS AFTERNOON AND EARLY THIS EVENING. THE SNOW WILL BECOME HEAVY AT TIMES LATER THIS AFTERNOON...ESPECIALLY OVER SOUTHEAST SOUTH DAKOTA AND SOUTHWEST MINNESOTA...WHERE UP TO 10 INCHES OF SNOW WILL BE POSSIBLE. THE HEAVIEST SNOW SHOULD SHIFT EAST OF THE AREA BY MONDAY MORNING...BUT NORTH TO NORTHWEST WINDS AS HIGH AS 35 MPH AT TIMES COULD CREATE SOME BLOWING AND DRIFTING. IAZ013-014-020>022-031-032-NEZ014-130100- /O.CAN.KFSD.SN.Y.0002.060313T0000Z-060313T1000Z/ /O.NEW.KFSD.WW.Y.0005.060313T0300Z-060313T1500Z/ OBRIEN-CLAY IA-PLYMOUTH-CHEROKEE-BUENA VISTA-WOODBURY-IDA-DAKOTA- INCLUDING THE CITIES OF...SHELDON...PRIMGHAR...SPENCER... LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...IDA GROVE... SOUTH SIOUX CITY 1050 AM CST SUN MAR 12 2006 ...SNOW ADVISORY IS CANCELLED... ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST MONDAY. THE SNOW ADVISORY HAS BEEN CANCELLED. |LIGHT SNOW MAY OCCUR FOR A BRIEF PERIOD LATE THIS MORNING OVER THE AREA...BUT AS TEMPERATURES WARM DURING THE EARLY AFTERNOON PRECIPITATION IS EXPECTED TO CHANGE TO RAIN. LATE THIS EVENING...RAIN WILL BECOME MIXED WITH FREEZING RAIN AND SLEET BEFORE CHANGING TO SNOW DURING THE EARLY MORNING HOURS OF MONDAY. 2 TO 4 INCHES OF SNOW IS LIKELY BY LATE MONDAY MORNING...AND WITH AN INCREASING NORTH WIND...BLOWING AND DRIFTING CAN ALSO BE EXPECTED. MOST OF THE ACTIVITY WILL SHIFT EAST OF THE AREA BY MID MORNING.| A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ SDZ038>040-050-052>054-057-058-130100- /O.UPG.KFSD.SN.Y.0002.000000T0000Z-060313T0600Z/ /O.EXB.KFSD.WS.W.0002.060312T1800Z-060313T1200Z/ BEADLE-KINGSBURY-BROOKINGS-GREGORY-JERAULD-SANBORN-MINER-BRULE- AURORA- INCLUDING THE CITIES OF...HURON...DE SMET...BROOKINGS...GREGORY... BURKE...WESSINGTON SPRINGS...WOONSOCKET...HOWARD...CHAMBERLAIN... PLANKINTON 1050 AM CST SUN MAR 12 2006 ...WINTER STORM WARNING IN EFFECT UNTIL 6 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 6 AM CST MONDAY. THE SNOW ADVISORY IS NO LONGER IN EFFECT. |SNOW WILL DEVELOP THIS MORNING...WITH ACCUMULATING SNOW EXPECTED FROM LATE THIS MORNING THROUGH THE EARLY MORNING HOURS OF MONDAY. 6 TO 10 INCHES OF SNOW IS LIKELY...AND WITH AN INCREASING NORTH WIND... BLOWING AND DRIFTING CAN ALSO BE EXPECTED. MOST OF THE ACTIVITY WILL SHIFT EAST OF THE AREA BY DAYBREAK ON MONDAY.| A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ NEZ013-130100- /O.UPG.KFSD.SN.Y.0002.060313T0000Z-060313T1000Z/ /O.EXB.KFSD.WS.W.0002.060312T2100Z-060313T1500Z/ DIXON- INCLUDING THE CITIES OF...WAKEFIELD...PONCA 1050 AM CST SUN MAR 12 2006 ...SNOW ADVISORY IS CANCELLED ...WINTER STORM WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM CST MONDAY. THE SNOW ADVISORY IS NO LONGER IN EFFECT. |SNOW WILL DEVELOP THIS AFTERNOON...WITH ACCUMULATING SNOW EXPECTED LATER TODAY INTO MONDAY MORNING. 6 TO 10 INCHES OF SNOW IS LIKELY...AND WITH AN INCREASING NORTH WIND...BLOWING AND DRIFTING CAN ALSO BE EXPECTED. MOST OF THE ACTIVITY WILL SHIFT EAST OF THE AREA ON MONDAY MORNING.| A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ SDZ055-056-059>061-063>065-068-130100- /O.EXT.KFSD.WS.W.0002.060312T1800Z-060313T1200Z/ LAKE-MOODY-DAVISON-HANSON-MCCOOK-CHARLES MIX-DOUGLAS-HUTCHINSON- BON HOMME- INCLUDING THE CITIES OF...MADISON...FLANDREAU...MITCHELL... ALEXANDRIA...EMERY...SALEM...WAGNER...LAKE ANDES...ARMOUR... PARKSTON...OLIVET...TYNDALL 1050 AM CST SUN MAR 12 2006 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 6 AM CST MONDAY... THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 6 AM CST MONDAY. SNOW WILL DEVELOP THIS AFTERNOON...BECOMING HEAVY AT TIMES THROUGH THE OVERNIGHT HOURS. SNOWFALL RATES OF 1 TO 2 INCHES AN HOUR WILL BE POSSIBLE...WITH STORM TOTAL SNOWFALL OF 6 TO 10 INCHES LIKELY. NORTHEAST WINDS WILL INCREASE THIS AFTERNOON... THEN BECOME MORE NORTHERLY THIS EVENING. GUSTS AS HIGH AS 35 MPH CAN BE EXPECTED... CREATING SOME BLOWING AND DRIFTING. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ IAZ001>003-012-MNZ071-072-080-081-089-090-097-098-SDZ062-066-067- 069>071-130100- /O.EXT.KFSD.WS.W.0002.060312T2100Z-060313T1500Z/ LYON IA-OSCEOLA-DICKINSON-SIOUX-LINCOLN MN-LYON MN-MURRAY- COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK-MINNEHAHA-TURNER- LINCOLN SD-YANKTON-CLAY SD-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...SIBLEY...SPIRIT LAKE... ORANGE CITY...SIOUX CENTER...TYLER...IVANHOE...MARSHALL... SLAYTON...WINDOM...WORTHINGTON...JACKSON...PIPESTONE...LUVERNE... SIOUX FALLS...PARKER...CANTON...YANKTON...VERMILLION... NORTH SIOUX CITY...ELK POINT 1050 AM CST SUN MAR 12 2006 ...WINTER STORM WARNING NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM CST MONDAY... THE WINTER STORM WARNING IS NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM CST MONDAY. SNOW WILL DEVELOP LATE THIS MORNING...BECOMING HEAVY AT TIMES THIS AFTERNOON AND EVENING. SNOWFALL RATES OF 1 TO 2 INCHES AN HOUR WILL BE POSSIBLE...WITH STORM TOTAL SNOWFALL 0F 6 TO 10 INCHES POSSIBLE. AMOUNTS OF AROUND 12 INCHES MAY BE POSSIBLE HOWEVER OVER THE BUFFALO RIDGE AREA. NORTHEAST WINDS WILL INCREASE THIS AFTERNOON...THEN BECOME MORE NORTHERLY THIS EVENING. GUSTS AS HIGH AS 35 MPH WILL BE POSSIBLE...CREATING SOME BLOWING AND DRIFTING. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$
000 WWUS43 KFSD 121723 CCA WSWFSD URGENT - WINTER WEATHER MESSAGE...CORRECTION NATIONAL WEATHER SERVICE SIOUX FALLS SD 1123 AM CST SUN MAR 12 2006 CORRECTED TYPO IN SIOUX FALLS SEGMENT .STRONG LOW PRESSURE WILL MOVE FROM THE CENTRAL ROCKIES...THROUGH NEBRASKA INTO SOUTHWEST MINNESOTA TODAY. THIS WILL ALLOW AN AREA OF SNOW TO DEVELOP THIS MORNING OVER SOUTH CENTRAL SOUTH DAKOTA... THEN SPREAD INTO SOUTHWEST MINNESOTA AND NORTHWEST IOWA LATE THIS AFTERNOON AND EARLY THIS EVENING. THE SNOW WILL BECOME HEAVY AT TIMES LATER THIS AFTERNOON...ESPECIALLY OVER SOUTHEAST SOUTH DAKOTA AND SOUTHWEST MINNESOTA...WHERE UP TO 10 INCHES OF SNOW WILL BE POSSIBLE. THE HEAVIEST SNOW SHOULD SHIFT EAST OF THE AREA BY MONDAY MORNING...BUT NORTH TO NORTHWEST WINDS AS HIGH AS 35 MPH AT TIMES COULD CREATE SOME BLOWING AND DRIFTING. IAZ013-014-020>022-031-032-NEZ014-130100- /O.CAN.KFSD.SN.Y.0002.060313T0000Z-060313T1000Z/ /O.NEW.KFSD.WW.Y.0005.060313T0300Z-060313T1500Z/ OBRIEN-CLAY IA-PLYMOUTH-CHEROKEE-BUENA VISTA-WOODBURY-IDA-DAKOTA- INCLUDING THE CITIES OF...SHELDON...PRIMGHAR...SPENCER... LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...IDA GROVE... SOUTH SIOUX CITY 1050 AM CST SUN MAR 12 2006 ...SNOW ADVISORY IS CANCELLED... ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST MONDAY. THE SNOW ADVISORY HAS BEEN CANCELLED. LIGHT SNOW MAY OCCUR FOR A BRIEF PERIOD LATE THIS MORNING OVER THE AREA...BUT AS TEMPERATURES WARM DURING THE EARLY AFTERNOON PRECIPITATION IS EXPECTED TO CHANGE TO RAIN. LATE THIS EVENING...RAIN WILL BECOME MIXED WITH FREEZING RAIN AND SLEET BEFORE CHANGING TO SNOW DURING THE EARLY MORNING HOURS OF MONDAY. 2 TO 4 INCHES OF SNOW IS LIKELY BY LATE MONDAY MORNING...AND WITH AN INCREASING NORTH WIND...BLOWING AND DRIFTING CAN ALSO BE EXPECTED. MOST OF THE ACTIVITY WILL SHIFT EAST OF THE AREA BY MID MORNING. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ SDZ038>040-050-052>054-057-058-130100- /O.UPG.KFSD.SN.Y.0002.000000T0000Z-060313T0600Z/ /O.EXB.KFSD.WS.W.0002.060312T1800Z-060313T1200Z/ BEADLE-KINGSBURY-BROOKINGS-GREGORY-JERAULD-SANBORN-MINER-BRULE- AURORA- INCLUDING THE CITIES OF...HURON...DE SMET...BROOKINGS...GREGORY... BURKE...WESSINGTON SPRINGS...WOONSOCKET...HOWARD...CHAMBERLAIN... PLANKINTON 1050 AM CST SUN MAR 12 2006 ...WINTER STORM WARNING IN EFFECT UNTIL 6 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 6 AM CST MONDAY. THE SNOW ADVISORY IS NO LONGER IN EFFECT. SNOW WILL DEVELOP THIS MORNING...WITH ACCUMULATING SNOW EXPECTED FROM LATE THIS MORNING THROUGH THE EARLY MORNING HOURS OF MONDAY. 6 TO 10 INCHES OF SNOW IS LIKELY...AND WITH AN INCREASING NORTH WIND... BLOWING AND DRIFTING CAN ALSO BE EXPECTED. MOST OF THE ACTIVITY WILL SHIFT EAST OF THE AREA BY DAYBREAK ON MONDAY. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ NEZ013-130100- /O.UPG.KFSD.SN.Y.0002.060313T0000Z-060313T1000Z/ /O.EXB.KFSD.WS.W.0002.060312T2100Z-060313T1500Z/ DIXON- INCLUDING THE CITIES OF...WAKEFIELD...PONCA 1050 AM CST SUN MAR 12 2006 ...SNOW ADVISORY IS CANCELLED ...WINTER STORM WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM CST MONDAY. THE SNOW ADVISORY IS NO LONGER IN EFFECT. SNOW WILL DEVELOP THIS AFTERNOON...WITH ACCUMULATING SNOW EXPECTED LATER TODAY INTO MONDAY MORNING. 6 TO 10 INCHES OF SNOW IS LIKELY...AND WITH AN INCREASING NORTH WIND...BLOWING AND DRIFTING CAN ALSO BE EXPECTED. MOST OF THE ACTIVITY WILL SHIFT EAST OF THE AREA ON MONDAY MORNING. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ SDZ055-056-059>061-063>065-068-130100- /O.EXT.KFSD.WS.W.0002.060312T1800Z-060313T1200Z/ LAKE-MOODY-DAVISON-HANSON-MCCOOK-CHARLES MIX-DOUGLAS-HUTCHINSON- BON HOMME- INCLUDING THE CITIES OF...MADISON...FLANDREAU...MITCHELL... ALEXANDRIA...EMERY...SALEM...WAGNER...LAKE ANDES...ARMOUR... PARKSTON...OLIVET...TYNDALL 1050 AM CST SUN MAR 12 2006 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 6 AM CST MONDAY... THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 6 AM CST MONDAY. SNOW WILL DEVELOP THIS AFTERNOON...BECOMING HEAVY AT TIMES THROUGH THE OVERNIGHT HOURS. SNOWFALL RATES OF 1 TO 2 INCHES AN HOUR WILL BE POSSIBLE...WITH STORM TOTAL SNOWFALL OF 6 TO 10 INCHES LIKELY. NORTHEAST WINDS WILL INCREASE THIS AFTERNOON... THEN BECOME MORE NORTHERLY THIS EVENING. GUSTS AS HIGH AS 35 MPH CAN BE EXPECTED... CREATING SOME BLOWING AND DRIFTING. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ IAZ001>003-012-MNZ071-072-080-081-089-090-097-098-SDZ062-066-067- 069>071-130100- /O.EXT.KFSD.WS.W.0002.060312T2100Z-060313T1500Z/ LYON IA-OSCEOLA-DICKINSON-SIOUX-LINCOLN MN-LYON MN-MURRAY- COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK-MINNEHAHA-TURNER- LINCOLN SD-YANKTON-CLAY SD-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...SIBLEY...SPIRIT LAKE... ORANGE CITY...SIOUX CENTER...TYLER...IVANHOE...MARSHALL... SLAYTON...WINDOM...WORTHINGTON...JACKSON...PIPESTONE...LUVERNE... SIOUX FALLS...PARKER...CANTON...YANKTON...VERMILLION... NORTH SIOUX CITY...ELK POINT 1050 AM CST SUN MAR 12 2006 ...WINTER STORM WARNING NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM CST MONDAY... THE WINTER STORM WARNING IS NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM CST MONDAY. SNOW WILL DEVELOP LATE THIS MORNING...BECOMING HEAVY AT TIMES THIS AFTERNOON AND EVENING. SNOWFALL RATES OF 1 TO 2 INCHES AN HOUR WILL BE POSSIBLE...WITH STORM TOTAL SNOWFALL OF 6 TO 10 INCHES POSSIBLE. AMOUNTS OF AROUND 12 INCHES MAY BE POSSIBLE HOWEVER OVER THE BUFFALO RIDGE AREA. NORTHEAST WINDS WILL INCREASE THIS AFTERNOON...THEN BECOME MORE NORTHERLY THIS EVENING. GUSTS AS HIGH AS 35 MPH WILL BE POSSIBLE...CREATING SOME BLOWING AND DRIFTING. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this snow advisory went out at Mar 12, 2:59 AM CST, 38 minutes earlier.
Area forecast discussion, Mar 12, 2:59 AM CST, 38 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
259 AM CST SUN MAR 12 2006
.DISCUSSION...
STRONG UPPER LEVEL WAVE WORKING INTO AZ EARLY THIS MORNING...AND
WILL SPREAD ONTO THE PLAINS THIS AFTERNOON. MODELS CONTINUE TO BE
VERY CONSISTENT IN PLACEMENT OF MAIN UPPER LEVEL DYNAMICS. STRONGEST
300-400MB DIV Q MOVES FROM NORTHEAST COLORADO AT 12Z INTO NORTHWEST
IOWA AT 00Z. SAME GOES FOR THE TROP HEIGHT...WITH TROP HEIGHT JUST A
LITTLE FARTHER SOUTH THAN MAIN QG FORCING. CONVECTIVE CLOUDS/LIGHT
PRECIP BREAKING OUT OVER NORTHERN KS/SOUTHERN NE COINCIDENT WITH
800-750MB INSTABILITY AND INITIAL PUSH OF UPPER LEVEL DYNAMICS ONTO
THE PLAINS. AT THIS TIME...WILL BE GEARING HEAVIEST PRECIPITATION
TOWARDS THE 800-750MB LAYER...WHICH SHOWS A TREMENDOUS AMOUNT OF
INFERRED INSTABILITY ADVECTION LATE THIS AFTERNOON AND EVENING ALONG
WITH WHAT APPEARS TO BE GREAT INTERACTION WITH UPPER LEVEL DYNAMICS.
WILL FOLLOW THE TEMPERATURE GRADIENT MAGNITUDE VS. FRONTOGENESIS AS
FRONTOGENESIS SEEMS TO HAVE A LOT OF NOISE AND...ESPECIALLY ON THE
GFS...IS CONTAMINATED BY CONVECTION. LOOKING AT THE ENSEMBLE
PROBABILITY OF GREATER THAN A HALF AN INCH...WHICH APPEARS TO BE
HEAVILY WEIGHTED BY THE ETA MEMBERS...PLACES A 90% CHANCE FOR
GREATER THAN A HALF AN INCH OF QPF FOR SW MN AND EXTREME EASTERN SD
LATE THIS AFTERNOON THROUGH ABOUT 12Z MONDAY MORNING. SO...100 POPS
FOR A HUNDRETH LOOK PRETTY GOOD.
WHICH BRINGS US TO THE POTENTIAL FLY IN THE OINTMENT...ALWAYS SEEMS
TO BE ONE AND PROBABLY ALWAYS WILL BE ONE...POTENTIAL CONVECTION TO
THE SOUTH. GFS REALLY BLOWS UP CONVECTION THIS MORNING OVER
NORTHEAST KS...THEN FEEDS THIS NORTHEAST INTO WESTERN IOWA. LOOKING
OVER LOW LEVEL FRONTAL POSITIONS/TEMPERATURE GRADIENTS...BELIEVE
THAT THE GFS AND TO SOME EXTENT THE ETA MAY BE OVERDOING FRONTAL
FORCING BELOW ABOUT 850MB. FRONTOGENESIS JUST BLOWS UP FROM ALMOST
NOWHERE IN NORTHEAST KS THIS MORNING...EVEN THOUGH MAIN UPPER LEVEL
DYNAMICS TO THE NORTH AND WEST. WHILE THE LOW LEVEL FRONTAL FORCING
WILL INCREASE IN RESPONSE TO INCOMING WAVE...BELIEVE THAT UPPER
LEVEL DYNAMICS WILL HINDER A LARGE OUTBREAK LIKE THE GFS SUGGESTS.
ALSO WORKING AGAINST THIS CONVECTION IS THE ONGOING CONVECTION OVER
MO/AK...WHICH MAY DEPLETE LOW LEVEL MOISTURE FOR A LITTLE WHILE
BEFORE MAIN MOISTURE FLUX OCCURS LATE MORNING/AFTERNOON WITH MAIN
WAVE. SFC DEW POINTS INTO THE MID 30S AS FAR SOUTH AS SOUTHERN KS
AND HILLSBORO PROFILER NEAR ICT SHOWING WINDS IN THE LOWEST 1000
METERS FROM THE EAST...WITH BEST MOISTURE ADVECTION BELOW 1500
METERS FOCUSING INTO CENTRAL AND WESTERN KANSAS.
SO...WILL AIM FOR A MAX OF 8-10 INCHES IN HEART OF HEAVY SNOW
BAND...WITH A MORE WIDESPREAD 5 TO 8 INCHES IN REMAINDER OF WARNING
AREA.
AFTER THIS...SHOULD MAINTAIN BELOW NORMAL TEMPERATURES AND DID NOT
CHANGE GOING FORECAST HIGHS/LOWS VERY MUCH.
WEDNESDAY CONTINUES TO LOOK INTERESTING AS WELL...AND WILL GO AHEAD
AND BUMP POPS UP ABOUT 10 OR 20 PERCENT. NOTHING FANCY AS CURRENTLY
DEALING WITH TODAYS STORM.
&&
.AVIATION...MAJOR WINTER STORM TO AFFECT TAF LOCATIONS DURING
FORECAST PD. VFR AT ALL THREE TAF LOCATIONS AT 12Z WILL LOWER TO
MVFR CIGS/PCPN BY 18Z...THEN IFR TO LOW IFR AFT 21Z IN
CIGS/VSBY/PCPN. IFR CONDS TO EXTEND BEYOND 13/00Z IN WIDESPREAD SN
AND BLWG SN...ESPECIALLY ARND KFSD.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
IA...WINTER STORM WARNING FROM 2 PM THIS AFTERNOON TO 4 AM CST MONDAY
FOR IAZ001-IAZ002-IAZ003-IAZ012.
SNOW ADVISORY FROM 6 PM THIS EVENING TO 4 AM CST MONDAY FOR
IAZ013-IAZ014-IAZ020-IAZ021-IAZ022-IAZ031-IAZ032.
MN...WINTER STORM WARNING FROM 2 PM THIS AFTERNOON TO 4 AM CST MONDAY
FOR MNZ071-MNZ072-MNZ080-MNZ081-MNZ089-MNZ090-MNZ097-MNZ098.
NE...SNOW ADVISORY FROM 6 PM THIS EVENING TO 4 AM CST MONDAY FOR
NEZ013-NEZ014.
SD...WINTER STORM WARNING FROM 2 PM THIS AFTERNOON TO 4 AM CST MONDAY
FOR SDZ055-SDZ056-SDZ062-SDZ067-SDZ071.
WINTER STORM WARNING FROM NOON TODAY TO MIDNIGHT CST TONIGHT FOR
SDZ059-SDZ060-SDZ061-SDZ063-SDZ064-SDZ065-SDZ066-SDZ068-
SDZ069-SDZ070.
SNOW ADVISORY FROM 10 AM THIS MORNING TO MIDNIGHT CST TONIGHT
FOR SDZ038-SDZ039-SDZ040-SDZ050-SDZ052-SDZ053-SDZ054-SDZ057-
SDZ058.
08Hazardous weather outlook, Mar 11, 3:52 AM CST, 23 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 0352 AM CST SAT MAR 11 2006 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-121200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 0352 AM CST SAT MAR 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ANOTHER AREA OF LOW PRESSURE WILL MOVE ONTO THE CENTRAL PLAINS SUNDAY...BRINGING A BAND OF SNOW TO THE REGION. AT THIS TIME...IT APPEARS THE HEAVIEST BAND OF SNOW WILL DEVELOP OVER FAR SOUTHERN SOUTH DAKOTA...EXTREME NORTHERN NEBRASKA...INTO NORTHWEST IOWA AND SOUTHWEST MINNESOTA. ALONG WITH THE POTENTIAL HEAVY SNOWFALL WILL BE AN INCREASING NORTH WIND...WITH GUSTS OF 35 TO 40 MPH POSSIBLE SUNDAY NIGHT. THE HEAVIEST SNOW SHOULD FALL ON SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 08
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 3:37 AM CST | Winter Storm Warning | FSD | Aurora, Beadle, Bon Homme, Brookings, Brule, Charles Mix and 18 more | 29 hr |
| Mar 12, 10:50 AM CST | Winter Weather Advisory | FSD | Buena Vista, Cherokee, Clay, Ida, O'Brien, Plymouth and 2 more | 22 hr |
Nearby
Snow Advisories in South Dakota, 2006Snow Advisories in Iowa, 2006Snow Advisories in Nebraska, 2006Every snow advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.